Alert archive / Kentucky / Flash Flood Warnings in 2009
Flash Flood Warning 49, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Aug 4, 2009, 2:47 PM EDT for 8 counties in Kentucky. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2009, 2:47 PM EDT (18:47 UTC)
- Expired
- Aug 4, 2009, 3:00 PM EDT
- In force
- 13 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bath County, KY, Breathitt County, KY, Estill County, KY, Lee County, KY, Menifee County, KY, Montgomery County, KY, Powell County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 53 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 309 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3443 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 680 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 041847
FFWJKL
KYC011-025-065-129-165-173-197-237-041900-
/O.NEW.KJKL.FF.W.0049.090804T1847Z-090804T1900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
247 PM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN BATH COUNTY IN EAST CENTRAL KENTUCKY...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
MENIFEE COUNTY IN EAST CENTRAL KENTUCKY...
MONTGOMERY COUNTY IN EAST CENTRAL KENTUCKY...
POWELL COUNTY IN EAST CENTRAL KENTUCKY...
EXTREME NORTHWESTERN BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
LEE COUNTY IN SOUTHEAST KENTUCKY...
WESTERN WOLFE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 300 PM EDT
* AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS WITH HEAVY RAINFALL MOVING INTO THE AREA
FROM THE NORTHWEST. THE STORMS EXTENDED ALONG A LINE OWINGSVILLE
TO PARIS TO 7 MILES NORTHWEST OF LEXINGTON...MOVING SOUTHEAST AT
25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS
IN THE VICINITY OF CROOKS...JUDY...OLYMPIA SPRINGS...STEPSTONE...
BEATTYVILLE...CAMARGO AND CAMPTON.
HEAVY RAIN WILL FALL ONTO GROUND THAT IS ALREADY VERY WET FROM
PREVIOUS RAINFALL. THIS WILL LIKELY LEAD TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3807 8354 3796 8351 3769 8351 3751 8359
3752 8363 3754 8365 3753 8367 3765 8414
3767 8411 3784 8409 3783 8408 3785 8402
3786 8404 3787 8402 3794 8399 3812 8409
3821 8396
$$
HALWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 1:56 PM EDT, 51 minutes earlier.
Area forecast discussion, Aug 4, 1:56 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 156 PM EDT TUE AUG 4 2009 .SHORT TERM.../THE REST OF TODAY/...UPDATED ZONES WERE UPDATED FOR SEVERE THUNDERSTORM WARNING. LINE OF STORMS FROM COLD POOL DYNAMICS IS MOVING RAPIDLY INTO A VERY UNSTABLE ENVIRONMENT ACROSS CENTRAL KENTUCKY. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... ANOTHER UPDATE FOR ISSUANCE OF FLASH FLOOD WARNING. AFTER A QUICK GLANCE AT THE 12Z NAM...DECIDED IT WAS PRUDENT TO ISSUE THE WATCH WITH ADDITIONAL MCS DEVELOPMENT LIKELY AFFECTING OUR CWA THROUGH THE NEXT 24 HOURS OR SO. OTHERWISE...HAD DROPPED AFTERNOON HIGHS WITH LAST UPDATE...BUT TOOK DOWN EVEN MORE WITH REDEVELOPMENT OF RAIN UPSTREAM. ALSO INCLUDED SEVERE MENTION IN HWO FOR WED. WITH MCS ACTIVITY ANYTHING IS POSSIBLE AND SPC CONTINUE TO CARRY OUR AREA IN A 5 PERCENT RISK AREA. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /THE REST OF TODAY/ A QUICK UPDATE TO THE FCST PACKAGE THIS MORNING TO ACCOUNT FOR MCS ENTERING OUR AREA. EXPECT COLD POOL DYNAMICS TO TAKE OVER AND PUSH LINE OF THUNDERSTORMS SOUTHWARD ACROSS EASTERN KENTUCKY TODAY. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND BEING THE MAIN THREAT. IN ADDITION...BASED ON UPSTREAM OBS EXPECT SOME TORRENTIAL RAINFALL WITH THE STRONGEST STORMS. SOME LOCALIZED FLOODING PROBLEMS ARE POSSIBLE. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TODAY THROUGH THURSDAY/ UPPER LEVEL TROF STILL THE DRIVING FORCE FOR THIS FCST FOR TUE. HOWEVER... WRN MTN RIDGE WILL START EASING EAST ON WED AND WITH A CHANGE IN THE UPPER PATTERN COMES A CHANGE IN THE PATH STORMS TAKE ACROSS THE COMMONWEALTH. FNTL BNDRY ACROSS THE WRN CORN BELT WILL DROP INTO KY LATE TUE. EXPECTING SHRA/TSRA WITH AND AHEAD OF THE FNT AS IT DROPS SOUTH. SEVERAL WAVES ON THE FNT IN THE FORM OF MCV/S WILL PROVIDE WAVES OF CONVECTIVE ACTIVITY FROM TUE AFTERNOON THRU WED NIGHT. EXPECTING THE POSSIBILITY OF SOME SVR WX TUE AFTN/EVENING WITH A BETTER CHANCE ON WED... PRIMARILY WITH THE AFTERNOON/EVENING HEATING WHEN THE AIRMASS BECOMES THE MOST UNSTABLE. THIS IS ALSO THE TIME WHEN SPC HAS INDICATED A SLIGHT RISK FOR SVR FOR BASICALLY ALL OF KY. NOT EXPECTING PARTICULARLY HEAVY RAIN ACROSS A LARGE AREA... BUT THAT DOES NOT RULE OUT ISOLATED POCKETS WITH THE BETTER CONVECTIVE CELLS. ALSO THE PLACEMENT AND TIMING OF ANY CONVECTIVE COMPLEX IS TO VAGUE TO ABSOLUTELY DEFINE LOCATIONS OF HEAVY RAIN. TEMPERATURES LOOK TO BE MORE IN LINE WITH SEASONAL AVGS. HIGH TEMPS TUE WILL BE THE HIGHEST IF CLOUD COVER CAN HOLD OFF UNTIL THE AFTERNOON. OTHERWISE... MID TO UPPER 80S THRU THE SHORT TERM FCST. WITH LOWS IN THE MID TO UPPER 60S. THIS IS A COMPROMISE BETWEEN MODELS WHICH HAS WORKED WELL OVERALL. .LONG TERM.../THURSDAY THROUGH MONDAY/ AT THE START OF THE FORECAST PERIOD MODELS ARE IN PRETTY GOOD AGREEMENT ABOUT THE EXIT OF H5 TROUGH AXIS TO THE EAST AND STRONG H5 RIDGE BUILDING IN. IF THIS HOLDS TRUE...SUMMER LOOKS TO MAKE AN APPEARANCE BY THE WEEKEND WITH DIURNAL SHOWERS AND THUNDERSTORMS A POSSIBILITY AND THE MENTION OF A FEW 90 DEGREE READINGS AS WELL. DID NOT MAKE MANY CHANGES TO THE OVERALL FORECAST AS THINGS HAVE NOT CHANGED MUCH WITH NEW MODEL RUNS. STILL PREFER THE GFS AND ITS SUPPORTING CAST ALONG WITH HPC WHERE MODELS DIFFER. HAVE CHANGED POPS A BIT TO REFLECT A MORE DIURNAL TREND WITH SHOWERS AND THUNDERSTORMS EACH AFTERNOON AS RING OF FIRE CONCEPT FITS THIS PATTERN FAIRLY CLOSELY. BEST CHANCES FOR THUNDERSTORMS EACH AFTERNOON WILL BE IN THE HIGHER TERRAIN AND AREAS CLOSER TO THE PERIPHERY OF THE RIDGE. HAVE TAKEN POPS OUT EACH NIGHT AS UPSTREAM MCS ACTIVITY WOULD HAVE QUITE A BIT OF TROUBLE COMBATING STRONG H5 RIDGING. BETTER FLOW ALOFT WOULD ALSO BE FURTHER NORTH...HOWEVER HIGHER SURFACE MOISTURE WILL BE PRESENT IN EAST KENTUCKY WITH TD/S AROUND 70 DEGREES. WILL WATCH MCS PROPAGATION AS A GENERAL COMBINATION OF HIGHER THETA E AIR AND 300 MB FLOW SEEMS TO BE WHERE THEY LIKE TO TRAVEL. FEEL THAT CHANCES ARE LOW ENOUGH TO KEEP OUT OF ZFP FOR NOW. SOME DIFFERENCES STILL EXIST TOWARD THE END OF THE PERIOD WITH REGARD TO THE RE-ESTABLISHMENT OF TROUGHING OVER THE AREA. GFS IS FASTER IN DOING THIS WHICH ALLOWS A COLD FRONT TO SAG SOUTHWARD NEAR THE AREA BY MONDAY/TUESDAY. WILL CONTINUE THE POPS TO REFLECT THIS POSSIBILITY...ESPECIALLY WITH THE SUMMER WE HAVE HAD AND THE UNLIKELY SCENARIO THAT THE RIDGE ACTUALLY HOLDS IN PLACE. AS FAR AS TEMPERATURES ARE CONCERNED...ACTUALLY FEEL COMFORTABLE WITH THE 90 DEGREE FORECASTS OVER THE WEEKEND AND INTO NEXT WEEK AS H85 TEMPS AROUND 20 CELSIUS COULD SUPPORT THE MERCURY GETTING THAT HIGH. SOME UNCERTAINTY WILL LIE IN DIURNAL CLOUD COVER/SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND COULD VERY WELL MAKE THE DIFFERENCE BETWEEN UPPER 80S AND LOWER 90S FOR LOCATIONS EACH AFTERNOON. ALL IN ALL...HIGH TEMPERATURES AROUND 90 WILL BE A CONSERVATIVE FORECAST WITH LOW TEMPERATURES STAYING IN THE UPPER 60S TO AROUND 70 AS TD/S STAY UP. && .AVIATION.../18Z TO 18Z/...UPDATED THUNDERSTORM COMPLEX WILL SEND A RAPIDLY MOVING LINE OF STORMS SOUTHWARD TOWARDS KSME AND KLOZ THIS AFTERNOON. AREAS CLOSER TO... AND EAST OF KJKL HAVE BEEN WORKED OVER WITH MORNING CONVECTION AND WILL NOT BE AFFECTED BY THE MAIN LINE OF STORMS. ACTIVITY DIES OUT LATE THIS AFTERNOON...OR EARLY THIS EVENING. HOWEVER...THE NAM WHICH HAS PERFORMED FAIRLY WELL CONSIDERING HOW POORLY MODELS TYPICALLY HANDLE THE DETAILS OF MCS ACTIVITY...SHOWS ANOTHER WAVE OF SHOWERS AND THUNDERSTORMS MOVING ACROSS THE REGION LATE TONIGHT...AND EARLY WEDNESDAY MORNING. LOOK FOR SOME PATCHY FOG IN THE VICINITY OF TERMINALS BETWEEN SYSTEMS. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KYZ044-050>052- 058>060-068-069-079-080-083>088-104-106>120. SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT THIS EVENING FOR KYZ050- 058-059-068-069-079-080-083>087-111-114-116. && SHORT TERM...DUSTY/RAY LONG TERM....SCHOETTMER AVIATION...RAY
Hazardous weather outlook, Aug 4, 12:33 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1233 PM EDT TUE AUG 4 2009 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-051100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1233 PM EDT TUE AUG 4 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST THREAT. IN ADDITION...FLASH FLOODING IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS...ESPECIALLY WHERE STORMS PASS REPEATEDLY OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY. A FEW STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST THREAT. IN ADDITION...FLASH FLOODING IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS...ESPECIALLY WHERE STORMS PASS REPEATEDLY OVER THE SAME AREAS. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AND THEN AGAIN FROM FRIDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN REPORTS OF LARGE HAIL...STORM DAMAGE...AND ANY RAINFALL OVER 1 INCH. RAY
In the hours before
Special weather statement, Aug 4, 10:45 AM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1045 AM EDT TUE AUG 4 2009 KYZ058-059-108-111-041530- POWELL-ESTILL-WOLFE-LEE- 1045 AM EDT TUE AUG 4 2009 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 1130 AM EDT TUESDAY MORNING... POWELL... WESTERN WOLFE... EAST CENTRAL ESTILL AND LEE. AT 1045 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PITTS...OR NEAR IRVINE...MOVING EAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...COBHILL AROUND 1050 AM EDT...PATSEY AROUND 1055 AM EDT...GREELEY AROUND 1100 AM EDT...FIXER AROUND 1105 AM EDT AND WHISMAN AROUND 1110 AM EDT. RESIDENTS CAN EXPECT 2 INCHES OR MORE OF RAIN...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. ABE
Local storm report, Aug 4, 10:58 AM EDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1058 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 AM FLASH FLOOD MOUNT STERLING 38.06N 83.95W
08/04/2009 MONTGOMERY KY LAW ENFORCEMENT
DISPATCH REPORTED NUMEROUS ROADS IMPASSABLE ACROSS THE
COUNTY.SOME ROADS AFFECTED ARE MAIN STREET IN MOUNT
STERLING...KIDWELL ROAD...LEVEE ROAD...HINKSTONPIKE...US
HIGHWAY60...PREWITT-GRASSY ROAD...OWINGSVILLE ROAD.
&&
DSTAMPERLocal storm report, Aug 4, 11:31 AM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1131 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM FLASH FLOOD STANTON 37.85N 83.86W
08/04/2009 POWELL KY LAW ENFORCEMENT
PORTIONS OF HIGHWAY 15 HAS OVER 6 INCHES OF WATER FLOWING
ACROSS IT. DEBRIS IS ALSO FLOWING ACROSS HIGHWAY 15.
&&
DSTAMPERLocal storm report, Aug 4, 11:54 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1154 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLASH FLOOD STANTON 37.85N 83.86W
08/04/2009 POWELL KY LAW ENFORCEMENT
EMERGENCY MANAGER SAY STANTON IS UNDER SEVERE FLASH
FLOODING.CURRENTLY A RESCUE IS UNDERWAY IN THE CITY
LIMITS ON STANTON ROAD. A DAYCARE HAS BEEN EVACUATED.
MANY BUSINESSES HAVE BEEN FLOODED. DEBRIS IS FLOWING
ACROSS MANY ROAD IN THE CITY LIMITS.
&&
DSTAMPERSpecial weather statement, Aug 4, 2:01 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 201 PM EDT TUE AUG 4 2009 KYZ086>088-116-117-041900- CLAY-LESLIE-KNOX-HARLAN-BELL- 201 PM EDT TUE AUG 4 2009 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 300 PM EDT TUESDAY AFTERNOON... SOUTHEASTERN CLAY... SOUTHERN LESLIE... NORTHEASTERN KNOX... WESTERN HARLAN AND NORTHEASTERN BELL. AT 201 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OGLE...OR 11 MILES SOUTH OF MANCHESTER...MOVING EAST AT 15 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SALT GUM AROUND 210 PM EDT...ICE CLIFF AROUND 220 PM EDT...ASHERS FORK AROUND 225 PM EDT...EROSE AROUND 230 PM EDT AND FIELD AROUND 235 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT TUESDAY EVENING FOR SOUTHEASTERN KENTUCKY. ABE
Local storm report, Aug 4, 2:41 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
241 PM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM HAIL ARJAY 36.81N 83.65W
08/04/2009 E0.50 INCH BELL KY TRAINED SPOTTER
DIME SIZED HAIL AT ARJAY.
&&
DSTAMPERThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 10:11 AM EDT | Severe Thunderstorm Warning | JKL | Johnson, Martin | 29 min |
| Aug 4, 10:15 AM EDT | Areal Flood Advisory | JKL | Bath, Menifee, Montgomery | 3 hr |
| Aug 4, 10:43 AM EDT | Flash Flood Warning | JKL | Bath, Menifee, Montgomery | 4 hr |
| Aug 4, 10:57 AM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 25 hr |
| Aug 4, 11:01 AM EDT | Flash Flood Warning | JKL | Menifee, Powell, Wolfe | 4 hr |
| Aug 4, 11:44 AM EDT | Areal Flood Advisory | JKL | Estill, Lee | 3 hr |
| Aug 4, 2:20 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox | 40 min |
| Aug 4, 2:40 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan, Knox | 50 min |
| Aug 4, 2:57 PM EDT | Flash Flood Warning | JKL | Bath, Breathitt, Estill, Lee, Menifee, Montgomery and 3 more | 4 hr |
| Aug 4, 3:06 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Powell, Rowan | 39 min |
| Aug 4, 3:26 PM EDT | Flash Flood Warning | JKL | Bell, Knox | 4 hr |
| Aug 4, 3:27 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Breathitt, Estill, Lee, Menifee, Montgomery and 4 more | 48 min |
| Aug 4, 3:30 PM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne, Whitley | 45 min |
| Aug 4, 4:15 PM EDT | Severe Thunderstorm Warning | JKL | Knox, Laurel, McCreary, Pulaski, Whitley | 45 min |
| Aug 4, 4:40 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Magoffin, Menifee, Morgan and 2 more | 3 hr |
| Aug 4, 4:53 PM EDT | Areal Flood Advisory | JKL | Bell, Knox, Laurel, McCreary, Pulaski, Wayne and 1 more | 3 hr |
| Aug 4, 4:58 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Knox, Laurel, Leslie | 32 min |
| Aug 4, 5:39 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 25 min |
| Aug 4, 6:49 PM EDT | River Flood Advisory | JKL | Estill, Powell | 29 hr |
| Aug 4, 6:57 PM EDT | Areal Flood Warning | JKL | Montgomery | 10 hr |
Nearby
Flash Flood Warnings in Kentucky, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.